MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STATLOCK IV PLUS STABILIZATION DEVICE, 6" MACRO EXT, SETS, NEEDLE ACCESS PORT; INTRAVASCULAR ADMINISTRATION SET

BARD ACCESS SYSTEMS STATLOCK IV PLUS STABILIZATION DEVICE, 6" MACRO EXT, SETS, NEEDLE ACCESS PORT; INTRAVASCULAR ADMINISTRATION SET
Catalog Number IV0225
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported that the extension tubing has snapped - the patient pulled on it.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a detached male luer adaptor was confirmed, but the cause is unknown.One male luer connector from a statlock extension set was the only item returned for investigation.The pvc tubing and female luer connector had separated from the male connector and were not returned for investigation.Residue was observed in the returned connector.The force required to separate the tubing from the luer adaptor is unknown since the returned sample was already damaged.Evidence of use was noted on the complaint sample, which indicates that the product was damaged while in use.The inside diameter of the connector, where the tubing was attached, was within spec.It is possible that the stress applied to the tubing and male luer adaptor during use exceeded the bond strength of the connection.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
STATLOCK IV PLUS STABILIZATION DEVICE, 6" MACRO EXT, SETS, NEEDLE ACCESS PORT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6525702
Report Number3006260740-2017-00517
Device Sequence Number867059
Product Code FPA
UDI-Device Identifier00801741081712
UDI-Public(01)00801741081712
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K980994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIV0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/27/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1